Vermont, 2014Damaging Wind in Vermont, July 9, 2014
July 9, 2014 · NWS ALY · 1 event in 1 county or zone
Despite being behind a cold front, the region remained in a warm and humid air mass. This allowed the atmosphere to become quite unstable.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Despite being behind a cold front, the region remained in a warm and humid air mass. This allowed the atmosphere to become quite unstable.
As a cold front approached the region during the afternoon hours, clusters of thunderstorms developed across eastern upstate New York. These thunderstorms moved into southern Vermont by the late afternoon hours and produced damaging winds, mainly to trees.
The threat for storms ended as the storms moved eastward and the cold front moved across the area and into central New England by the overnight hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 9, 3:46 PM EST, 32 minutes earlier.
Area forecast discussion, Jul 9, 3:46 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
446 PM EDT WED JUL 9 2014
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND
WESTERN NEW ENGLAND EARLY THIS EVENING WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ENDING. HIGH PRESSURE WILL BUILD IN
TOMORROW FROM THE GREAT LAKES REGION WITH FAIR AND DRIER WEATHER.
THE SURFACE HIGH WILL CONTINUE TO BRING COMFORTABLE HUMIDITY LEVELS
THURSDAY NIGHT INTO FRIDAY WITH SEASONABLE TEMPERATURES.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 442 PM EDT...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED
FROM SCHOHARIE...ALBANY...AND RENSSELAER COUNTIES IN NY
SOUTH...AND ACROSS ALL OF WRN NEW ENGLAND UNTIL 10 PM.
THE MAIN THREAT WILL BE DAMAGING WINDS...ALTHOUGH ISOLATED LARGE
HAIL WILL BE POSSIBLE. THE LIMITING FACTORS FOR LARGE HAIL ARE
WEAK MID LEVEL LAPSE RATES GENERALLY LESS THAN 6C/KM...AND ROBUST
INSTABILITY WITH MLCAPES GENERALLY 500-750 J/KG...AND SBCAPES OF
500-1000 J/KG...EXCEPT 1000-1500 J/KG SOUTH OF THE CAPITAL
REGION...BASED ON THE LATEST SPC MESOANALYSIS RAP DATA. THE BETTER
INSTABILITY IS SOUTH OF THE CAPITAL REGION WHERE SFC DEWPTS HAVE
RISEN INTO THE 60-65F RANGE. THE 0-6 KM EFFECTIVE BULK SHEAR IS
35-40 KTS AND THE SOUNDINGS ARE UNIDIRECTIONAL ABOVE THE BOUNDARY
LAYER TO 300 HPA. SOME CONVECTIVE LINES ARE POSSIBLE WITH BOWING
SEGMENTS FOR DAMAGING WINDS 50 KTS AND GREATER. THIS CONVECTION
FIRED A LITTLE FARTHER NORTH THAN EARLIER THINKING BUT SEEMS TO BE
FIRING WHERE THE BETTER INSTABILITY IS IN PLACE /1000-1500 J/KG/.
MULTI-CELLULAR CLUSTERS WILL LIKELY FORM INTO LINES WITH DAMAGING
WIND THREAT.
THE FRONT MOVES THROUGH EARLY THIS EVENING WITH THE SHOWERS AND
THUNDERSTORMS ENDING FROM THE CAPITAL REGION SOUTH AND EAST. THE
LATEST HIRES WRF AND HRRR LAYER COMP REF PRODUCT SHOWS THE SHOWERS
AND TSTORMS ENDING BTWN 00Z-03Z WITH CLEARING CONDITIONS IN THE
WAKE OF THE FRONTAL PASSAGE.
SOME PATCHY FOG IS POSSIBLE IN THE HUDSON RIVER VALLEY...SRN
DACKS...AND WRN NEW ENGLAND /ESPECIALLY NEAR THE CT RIVER
VALLEY/...AND JUST WEST OF THE SRN GREENS AND BERKSHIRES. THE
WINDS STAYING UP OVER THE IMMEDIATE CAPITAL DISTRICT MAY PREVENT
PATCHY FOG FORMATION.
SOME WEAK COLD ADVECTION WILL OCCUR IN THE WAKE OF THE FRONT. LOWS
WILL BE IN THE U50S TO L60S FROM THE CAPITAL REGION SOUTH AND
EAST. EXPECT MAINLY 50-55F READINGS NORTH AND WEST...WITH SOME
U40S OVER THE SRN DECKS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
TOMORROW...AT THE SFC...HIGH PRESSURE WILL GRADUALLY BE BUILDING
INTO THE NORTHEAST FROM THE GREAT LAKES REGION. THE LONGWAVE H500
POSITIVELY TILTED TROUGH AXIS REMAINS UPSTREAM ACCORDING TO THE
GFS/ECMWF/NAM. SOME SHORT-WAVE ENERGY ROUNDING THE BASE OF THE
TROUGH COUPLED WITH THE FRONTAL BOUNDARY HUNG UP NEAR SE PA/NJ AND
THE DELMARVA REGION MAY ALLOW A WEAK WAVE TO MOVE ALONG IT. THIS
DISTURBANCE DOES NOT APPEAR IT WILL BE FAR ENOUGH TO NORTH TO
IMPACT THE AREA...EXCEPT FOR SOME CLOUDS. THE SUBSIDENCE FROM THE
SFC HIGH BUILDING IN SHOULD PROMOTE PARTLY TO MOSTLY SUNNY
CONDITIONS WITH HIGHS IN THE U70S TO L80S IN THE VALLEYS...AND
U60S TO M70S OVER THE MTNS.
THURSDAY NIGHT...HIGH PRESSURE BUILDS OVER THE REGION WITH CLEAR
SKIES AND LIGHT TO CALM WINDS. SOME RADIATIONAL COOLING WILL ALLOW
TEMPS TO FALL INTO THE 50S WITH COMFORTABLE HUMIDITY LEVELS. SOME
MID AND U40S WILL BE POSSIBLE OVER THE SRN DACKS REGION.
FRI-FRI NIGHT...HIGH PRESSURE MOVES OVER NY AND NEW ENGLAND WITH A
CONTINUED STRETCH OF FAIR AND DRY WEATHER. SFC DEWPTS WILL BE
MAINLY IN THE 50S. HUMIDITY LEVELS WILL BE VERY COMFORTABLE. H850
TEMPS WILL BE IN THE 12C TO 14C RANGE WITH SEASONABLE HIGH TEMPS
IN THE U70S TO M80S IN THE VALLEYS...AND GENERALLY 70S OVER THE
MTNS. LOWS WILL GENERALLY BE IN THE 50S TO L60S WITH SOME HIGH
CLOUDS INCREASING FROM THE SOUTH AND WEST AHEAD OF A WEAK WARM
FRONT....AS THE SFC HIGH DRIFTS OFFSHORE.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE FIRST HALF OF THE WEEKEND DURING THE DAY ON SATURDAY WILL
FEATURE TRANQUIL WEATHER AS A ZONAL UPPER LEVEL FLOW AND A WEAK
SURFACE HIGH PRESSURE WILL BE IN PLACE WITH HIGH TEMPERATURES
RANGING FROM THE UPPER 70S TO MID 80S.
AS WE GO FROM SUNDAY NIGHT THROUGH THE REST OF THE EXTENDED
PERIOD...WE WILL BE IN ACTIVE PATTERN AS A SERIES OF UPPER LEVEL
IMPULSES RIDING AROUND THE BASE OF AN UPPER LEVEL LOW WILL BE MOVING
THROUGH THE REGION AS THE MAIN UPPER LEVEL FEATURES SLOWLY MOVES
EAST ACROSS SOUTHERN ONTARIO NORTHEASTWARD INTO QUEBEC. A SERIES OF
BOUNDARIES AND A COLD FRONT WILL MAKES ITS WAY THROUGH THE REGION AS
WE GO THROUGH THE DAY ON TUESDAY WITH A SURFACE LOW THAT WILL
DEVELOP IN SOUTHERN CANADA. T850 WILL BE BETWEEN 8C AND 11C FROM THE
LATEST 12Z MODELS AND NUMERICAL GUIDANCE AND WITH T500 COLDER THAN
-10C IN CONJUNCTION WITH DAYTIME HEATING...SHOWERS AND THUNDERSTORMS
ARE POSSIBLE AS WE GO THROUGH EARLY NEXT WEEK. WITH TEMPERATURES
THAT COLD ALOFT...SOME THUNDERSTORMS MAY BE CAPABLE OF PRODUCING
SOME GUSTY WINDS AND HAILSTONES. WINDS WILL BE OUT OF THE SOUTHWEST
THROUGHOUT THE EXTENDED PERIOD TO MORE OF A WESTERLY FLOW AS WE GO
PAST TUESDAY AFTER A FRONTAL SYSTEM PASSES THROUGH. HIGH
TEMPERATURES ON SUNDAY THROUGH TUESDAY WILL RANGE FROM THE MID 70S
TO LOWER 80S. TEMPERATURES AFTER THE FRONTAL PASSAGE FRO THE DAY ON
WEDNESDAY WILL RANGE FROM THE UPPER 60S TO NEAR 70 IN THE
ADIRONDACKS TO UPPER 70S IN MID HUDSON VALLEY.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD ENDING AT
18Z THURSDAY. THE EXCEPTIONS WILL BE POSSIBLE CONVECTION THIS
AFTERNOON AND EVENING WHICH COULD PRODUCE BRIEF PERIODS OF MVFR TO
IFR CONDITIONS AT THE TAF SITES. THE REGION IS ALSO IN A SLIGHT RISK
FOR SEVERE TSTMS...SO THERE IS THE POTENTIAL FOR LARGE HAIL AND
STRONG WINDS...BUT DUE TO THE ISOLD TO SCT NATURE OF THE CONVECTION
THIS AFTN/EVE...WILL ONLY FORECAST A TEMPO GROUP FOR TSTMS BETWEEN
18Z AND 22Z WITH MVFR CONDITIONS. ANY CONVECTION WILL END BETWEEN
00Z AND 02Z THIS EVENING.
LATER TONIGHT MVFR/POSSIBLY IFR FOG POSSIBLE...ESPECIALLY WHERE PCPN
OCCURS THIS AFTN/EVE. THE MOST LIKELY AREA FOR MVFR/IFR FOG WILL BE
KGFL.
SURFACE WINDS WILL BE SOUTH TO SOUTHWEST MOST OF THE AFTN AT 8 TO 12
KTS WITH GUSTS OF 15 TO 20 KTS. THE WINDS WILL TEND TO BECOME MORE
WESTERLY TOWARD SUNSET WITH THE SPEEDS DECREASING. GENERALLY LIGHT
AND VARIABLE WINDS LATE TONIGHT AND EARLY THURSDAY MORNING...THEN
NORTH OR NORTHWEST AT 8 KTS OR LESS ON WEDNESDAY.
OUTLOOK...
THURSDAY TO SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHRA.
SUNDAY TO MONDAY : MODERATE OPERATIONAL IMPACT. SCATTERED SHRA.
&&
.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND EARLY THIS EVENING WITH ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ENDING. HIGH PRESSURE WILL BUILD IN TOMORROW FROM
THE GREAT LAKES REGION WITH FAIR AND DRIER WEATHER...THAT WILL LAST
INTO FRIDAY.
THE RH VALUES WILL HAVE AN EXCELLENT RECOVERY TO 85 TO 100 PERCENT
TONIGHT...THEN LOWER TO 35 TO 50 PERCENT TOMORROW AFTERNOON.
ANOTHER NEAR FULL RECOVERY IS LIKELY FRIDAY MORNING WITH DEW
FORMATION WITH THE RH VALUES INCREASING TO 85 TO 100 PERCENT.
THE WINDS WILL SHIFT FROM THE SOUTH TO SOUTHWEST EARLY THIS
EVENING TO THE WEST TO NORTHWEST AT 5 TO 15 MPH. THE WINDS WILL BE
FROM THE NORTH TO NORTHWEST AT 5 TO 10 MPH ON THURSDAY...AND
BECOME LIGHT AND VARIABLE IN DIRECTION AT 5 MPH OR LESS THURSDAY NIGHT.
&&
.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS
ACROSS THE HYDRO SERVICE AREA.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING
RAINFALL AMOUNTS OF ONE TENTH...TO ONE THIRD OF AN INCH EARLY THIS
EVENING WITH LOCALL HIGHER AMOUNTS.
GENERALLY DRY CONDITIONS ARE EXPECTED FROM TONIGHT THROUGH AT
LEAST EARLY SATURDAY. ANOTHER DISTURBANCE WILL BRING SOME
SCATTERED SHOWERS AND THUNDERSTORMS FOR THE 2ND HALF OF THE
WEEKEND INTO MONDAY WITH RAINFALL AMOUNTS IN THE TENTH TO HALF
AN INCH RANGE WITH LOCALLY HIGHER AMOUNTS.
SOME VERY MINOR RISES ON AREA RIVERS OR STREAMS COULD OCCUR FROM
THE RECENT RAINFALL...OTHERWISE MAIN STEM RIVER LEVELS ARE
EXPECTED TO REMAIN STEADY...OR FALL SLIGHTLY THROUGH SATURDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...LFM
AVIATION...GJM
FIRE WEATHER...KL/WASULA
HYDROLOGY...KL/WASULA
Hazardous weather outlook, Jul 9, 3:25 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT WED JUL 9 2014
CTZ001-013-MAZ001-025-NYZ047-051>054-058>061-063>066-VTZ013>015-
101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
425 PM EDT WED JUL 9 2014
...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE SOUTHERN PORTION OF THE
CAPITAL REGION...EASTERN CATSKILLS...SCHOHARIE VALLEY...MID HUDSON
VALLEY...AND THE TACONICS OF EAST CENTRAL NEW YORK AND SOUTHERN
VERMONT.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
NYZ032-033-038>043-048>050-082>084-101100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
425 PM EDT WED JUL 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...UPPER HUDSON
VALLEY...MOHAWK RIVER VALLEY...AND NORTH REACHES OF THE CAPITAL
REGION OF EAST CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR PRIOR TO MIDNIGHT
AHEAD OF A COLD FRONT. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN
BELOW SEVERE THRESHOLDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, Jul 9, 3:24 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
424 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 W SOUTH TROY 42.70N 73.69W
07/09/2014 RENSSELAER NY TRAINED SPOTTER
TREE LIMBS DOWN
&&
EVENT NUMBER ALY1400343
KOLECILocal storm report, Jul 9, 3:25 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND GST LATHAM 42.75N 73.75W
07/09/2014 M63 MPH ALBANY NY PUBLIC
&&
EVENT NUMBER ALY1400344
KOLECILocal storm report, Jul 9, 3:32 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
432 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 NE MOUNTAIN VIEW 42.72N 73.64W
07/09/2014 RENSSELAER NY LAW ENFORCEMENT
TREE AND WIRES DOWN
&&
EVENT NUMBER ALY1400345
KOLECILocal storm report, Jul 9, 3:42 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
442 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG TROY 42.73N 73.68W
07/09/2014 RENSSELAER NY PUBLIC
TREE DOWN.
&&
EVENT NUMBER ALY1400346
KOLECILocal storm report, Jul 9, 3:45 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
445 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG TROY 42.73N 73.68W
07/09/2014 RENSSELAER NY LAW ENFORCEMENT
TREE AND WIRES DOWN AT 2ND AVE AND 113 AND 114TH STREET
&&
EVENT NUMBER ALY1400347
KOLECISpecial weather statement, Jul 9, 4:12 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
512 PM EDT WED JUL 9 2014
NYZ040-047>049-051-092200-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-
512 PM EDT WED JUL 9 2014
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED 7 MILES
WEST OF RICHMONDVILLE...OR ABOUT 11 MILES WEST OF COBLESKILL...AND
MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTH OF SHARON SPRINGS BY 515 PM EDT
RICHMONDVILLE BY 520 PM EDT
COBLESKILL BY 525 PM EDT
CENTRAL BRIDGE...SCHOHARIE AND 7 MILES NORTH OF MIDDLEBURGH BY 535 PM
EDT
DELANSON...DUANESBURG AND 6 MILES NORTH OF BERNE BY 550 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4262 7464 4274 7467 4279 7467 4283 7466
4284 7467 4289 7439 4294 7406 4245 7410
4237 7449 4241 7461 4251 7471 4253 7471
TIME...MOT...LOC 2111Z 260DEG 36KT 4265 7467Thunderstorm Wind, Windham
- When
- July 9, 4:18 PM EST
- Where
- Windham County, 0.48 mi NNW of Newfane
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.987, -72.653
Trees were reported down in Newfane due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, July 9 to 10, 20141 injured · $202 million · 1.75 in hail · 29 events
- Heat in Nevada, July 9, 20141 death · 1 event
- Lightning Strikes in Oklahoma, July 9, 2014$3.0 million · 2 events
- Hail and Damaging Winds in Nebraska, July 9, 2014$75,000 · 2.75 in hail · 70 events
- Hail and Damaging Winds in New York, July 9, 2014$100,000 · 1 in hail · 32 events
- Lightning Strikes in Florida, July 9, 2014$120,000 · 2 events
- Damaging Winds in Massachusetts, July 9, 2014$75,000 · 50 kt wind · 10 events
- Damaging Winds and Lightning Strike in Virginia, July 9, 2014$72,000 · 60 kt wind · 9 events
- Flash Flood in Arizona, July 9, 2014$100,000 · 1 event
- Damaging Winds in Florida, July 9, 2014$53,000 · 55 kt wind · 4 events
- Damaging Winds in Georgia, July 9, 2014$38,000 · 55 kt wind · 7 events
- Damaging Winds in South Carolina, July 9, 2014$26,000 · 55 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531978.